Alert archive / Indiana / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Chicago, IL

July 29, 2016Lake County, Indiana; Cook County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 29, 2016, 4:44 PM CDT for Lake County, Indiana; Cook County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2016, 4:44 PM CDT (21:44 UTC)
Expired
Jul 29, 2016, 10:45 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:30 PM CDTFLASH FLOODSouth Holland, IL168TH EAST OF STATE STREET WAS CLOSED DUE TO QUICK RISING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WGUS53 KLOT 292144
FFWLOT
ILC031-INC089-300345-
/O.NEW.KLOT.FF.W.0011.160729T2144Z-160730T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHWESTERN LAKE COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 1045 PM CDT FRIDAY
    
* AT 442 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
  HEAVY RAINFALL TRAINING OVER THE SAME AREAS.  THIS IS RESULTING IN
  UP TO 2 INCHES PER HOUR RAINFALL AMOUNTS. RUNOFF FROM THIS RAIN
  WILL CAUSE FLASH FLOODING INTO THIS EVENING. THIS COULD RESULT IN
  ROADS BECOMING IMPASSIBLE DUE TO HIGH WATER.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HAMMOND...GARY...CALUMET CITY...CHICAGO HEIGHTS...EAST CHICAGO...
  LANSING...BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...ALSIP...
  MATTESON...MIDLOTHIAN...FLOSSMOOR...LYNWOOD...GLENWOOD...POSEN...
  WHITING...OLYMPIA FIELDS AND BURNHAM.

INCLUDING THE FOLLOWING INTERSTATES...
 I-57 BETWEEN MILE MARKERS 340 AND 354.
 I-80 BETWEEN MILE MARKERS 152 AND 155.
 I-94 BETWEEN MILE MARKERS 67 AND 74.
 I-294 BETWEEN MILE MARKERS 67 AND 74.
 INDIANA I-80 BETWEEN MILE MARKERS 1 AND 5.
 INDIANA I-90 BETWEEN MILE MARKERS 1 AND 15.

THIS INCLUDES...  PURDUE UNIVERSITY CALUMET...WINDY CITY
THUNDERBOLTS BASEBALL...PRAIRIE STATE COLLEGE...SOUTH SHORE RAIL
CATS BASEBALL...AND SOUTH SUBURBAN COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4160 8732 4148 8776 4166 8775 4171 8753
      4167 8747 4168 8746 4167 8744 4168 8743
      4167 8742 4165 8744 4164 8743 4162 8732

$$

BIRK
2 follow-up statements
588 
WGUS73 KLOT 292258
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 PM CDT FRI JUL 29 2016

ILC031-INC089-300345-
/O.CON.KLOT.FF.W.0011.000000T0000Z-160730T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-LAKE IN-
558 PM CDT FRI JUL 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN COOK AND NORTHWESTERN LAKE COUNTIES...

AT 555 PM CDT...DOPPLER RADAR INDICATED LIGHT RAIN CONTINUED ACROSS
THE WARNED AREA...BUT THE HEAVY RAIN THREAT HAS ENDED. IN SPITE OF
THIS...RUNOFF WILL CONTINUE TO PRODUCE FLASH FLOODING THIS EVENING.
THIS COULD RESULT IN  ROADS BECOMING IMPASSIBLE DUE TO HIGH WATER.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMMOND...GARY...CALUMET CITY...CHICAGO HEIGHTS...EAST CHICAGO...
LANSING...BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...ALSIP...
MATTESON...MIDLOTHIAN...FLOSSMOOR...LYNWOOD...GLENWOOD...POSEN...
WHITING...OLYMPIA FIELDS AND BURNHAM.


THIS INCLUDES...  PURDUE UNIVERSITY CALUMET...WINDY CITY
THUNDERBOLTS BASEBALL...PRAIRIE STATE COLLEGE...SOUTH SHORE RAIL
CATS BASEBALL...AND SOUTH SUBURBAN COLLEGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4160 8732 4148 8776 4166 8775 4171 8753
      4167 8747 4168 8746 4167 8744 4168 8743
      4167 8742 4165 8744 4164 8743 4162 8732

$$

BIRK
148 
WGUS73 KLOT 300339
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1039 PM CDT FRI JUL 29 2016

ILC031-INC089-300349-
/O.EXP.KLOT.FF.W.0011.000000T0000Z-160730T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-LAKE IN-
1039 PM CDT FRI JUL 29 2016

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COOK AND NORTHWESTERN
LAKE COUNTIES WILL EXPIRE AT 1045 PM CDT...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4160 8732 4148 8776 4166 8775 4171 8753
      4167 8747 4168 8746 4167 8744 4168 8743
      4167 8742 4165 8744 4164 8743 4162 8732

$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:34 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 29, 4:34 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
434 PM CDT FRI JUL 29 2016

.SHORT TERM...

Through Saturday Night...

236 pm...Thunderstorms developed along the weak cold frontal
boundary earlier this afternoon and have been training over the
same areas producing torrential rain and flooding. An outflow
boundary moving south of the current activity should continue to
provide the focus for additional thunderstorm development through
early this evening. Short term/Hi res guidance has all been in
fair agreement with this activity weakening and dissipating this
evening. The main threat from these storms will continue to be
heavy rain and flash flooding but isolated strong wind gusts will
also be possible.

Models show a weak wave moving across the region overnight into
Saturday morning which may allow additional showers/thunderstorms
to develop overnight toward morning. Confidence is fairly low
regarding coverage and location...which could end up mainly north
of the cwa and over the lake but maintained low chance pops thru
the night and trends will need to be monitored later this evening.

The front will slowly sag south across the region tonight into
Saturday and similar to this morning...there will likely be areas
of fog...possibly dense across the southern cwa. Added patchy fog
away from the metro area overnight but trends will again need to
be monitored this evening and overnight.

Weak low pressure over the southern lakes region will slowly begin
to move east Saturday and Saturday night...but additional
thunderstorm development is expected by late Saturday morning and
should continue through Saturday evening...similar to today and
Thursday. Location of thunderstorm development is uncertain due
to possible ongoing precip Saturday morning but focus may end up
being over the southern cwa by Saturday afternoon. Activity should
dissipate Saturday evening with mainly dry conditions Saturday
night along with the potential for fog...especially over the
southern cwa. cms

&&

.LONG TERM...

Sunday through Friday...

300 pm...High pressure will be building south across the lakes
region Sunday into Sunday night. This will allow a lake breeze to
develop Sunday afternoon which may allow isolated showers or
thunderstorms to develop during the afternoon. Confidence however
remains low and coverage could end up being quite isolated. As
this time period approaches...some slight chance mention will
likely be needed but opted to remain dry with this forecast and
see if future runs continue with these trends. This high appears
to depart more slowly and much of Monday continues to look dry
with any activity holding off until Monday evening or more likely
Monday night into Tuesday. Quite a bit of difference between the
gfs/ecmwf regarding precip coverage and amounts. Maintained chance
pops for now but quite a bit of uncertainty during this time
period. Uncertainty continues mid/late week with how fast the
upper ridge builds into the area...winds off the lake and how fast
an approaching cold front arrives from late Thursday afternoon
through Friday morning. cms

&&

.AVIATION...
For the 18Z TAFs...

The concern for the next few hours with the TAFs will center on
scattered showers and thunderstorms rapidly developing across the
region.

At issuance time, development is largely driven by diurnal heating
in a moist, unstable environment. There is no strong focusing
mechanism across nrn IL/IN so activity invof the terminals should
remain scattered. So, have gone with the prevailing VCTS with a 4
hour TEMPO group through 22z. With time, expect that the TS may
focus more to the south of the terminals where old outflow
boundaries may help focus activity there and tsra/shra potential
may diminish with time. The 4 hour TEMPO group may end up a bit
pesimistically long, but confidence is too low to narrow the
timing any more.

A series of mid level impulses moving across the region will keep
some shower potential across the area through the remainder of the
late afternoon hours, through the night and, possibly even into
tomorrow morning. This shra activity should also be scattered,
with no significant sfc focus, so will maintain the VCSH from the
going forecast.

Winds may be a bit problematic through the afternoon. On the
larger scale, winds should remain generally northeasterly at arnd
10kt, but there will likely be some random direction gustiness
with outflow from the thunderstorms.

There will be potential for lower cigs and visibility again
tonight into Saturday morning, but should be less prevalent than
last night since winds might remain a bit stronger and not
necessarily light and variable. However, given the low confidence
in the reduced cig/vis potential, will maintain the going trends.

&&

.MARINE...

434 pm...Weak low pressure over the southern lakes region will
gradually move east Saturday and Saturday night while high
pressure over the northern lakes builds south Sunday into Sunday
night. A period of east/northeast winds 15-25kts is expected
tonight over the southern portions of the lake. These winds may
diminish a bit Saturday morning but then increase again and turn
more northerly Saturday afternoon. Northerly winds will continue
Sunday with winds eventually becoming light southeast by Monday
morning as the high settles across the lake. Winds will turn more
southerly Monday into Tuesday as a large trough of low pressure
develops over the plains. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014 UNTIL 4 AM Sunday.

IN...Beach Hazards Statement...INZ001 UNTIL 4 AM Saturday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 29, 3:45 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT FRI JUL 29 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT FRI JUL 29 2016 /445 PM EDT FRI JUL 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED:
    ELEVATED FLASH FLOODING RISK.
    LIMITED TORNADO RISK THROUGH EARLY EVENING.
    LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.

HIGH SWIM RISK.

DISCUSSION:

THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INIDANA
WILL SLOWLY WEAKEN AND DISSIPATE THIS EVENING. THE STRONGEST
STORMS MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AS WELL AS A
BRIEF...WEAK TORNADO.

THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE VERY HEAVY
RAIN WHICH MAY LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED FLOODING RISK.
  HIGH SWIM RISK.

MONDAY NIGHT AND TUESDAY...
  LIMITED THUNDERSTORM RISK.

WEDNESDAY AND THURSDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH THIS EVENING.

GENERAL STORM MOTION OF THE DAY:

VARIABLE 10 TO 15 MPH.

&&

LMZ740>745-302045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
345 PM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE STRONGER STORMS
MAY BE SEVERE...PRODUCING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING
AND AGAIN MONDAY NIGHT THROUGH THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
345 PM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WITH THE HIGHEST CHANCES OVER
THE SOUTH HALF. SOME STORMS MAY BE SEVERE...PRODUCING STRONG
WINDS OVER THE FAR SOUTHERN TIP OF THE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING
OVER MAINLY THE SOUTHERN HALF OF THE LAKE AND THEN MONDAY NIGHT
THROUGH THURSDAY OVER THE ENTIRE LAKE.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 29, 3:04 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLOOD            NAPERVILLE              41.76N 88.15W
07/29/2016                   DUPAGE             IL   AMATEUR RADIO

            4 TO 6 INCHES OF WATER AT RT 59 AND N AURORA RD

&&

WDM
Local storm report, Jul 29, 3:06 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HEAVY RAIN       2 WNW VALPARAISO        41.49N 87.09W
07/29/2016  M2.96 INCH       PORTER             IN   COCORAHS

            2.96 INCHES OF RAIN IN 1.5 HOURS. ALSO WIND GUST OF 40
            MPH AT 211 PM.

&&

AKREIN
Local storm report, Jul 29, 3:10 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       3 NE BOLINGBROOK        41.73N 88.04W
07/29/2016  M3.01 INCH       DUPAGE             IL   COCORAHS

            RAINFALL IN LAST 45 MINUTES.

&&

WDM
Local storm report, Jul 29, 3:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       1 SE VALPARAISO         41.47N 87.04W
07/29/2016  M1.11 INCH       PORTER             IN   COCORAHS

            PAST 30 MINUTES

&&

WDM
Local storm report, Jul 29, 3:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       3 SW MIDWAY AIRPORT     41.75N 87.79W
07/29/2016  M1.07 INCH       COOK               IL   CO-OP OBSERVER

            STORM TOTAL THROUGH 345 PM.

&&
Local storm report, Jul 29, 4:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
443 PM CDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       HOMEWOOD                41.56N 87.66W
07/29/2016  M2.59 INCH       COOK               IL   COCORAHS

            STORM TOTAL THIS AFTERNOON SO FAR.

0440 PM     FLOOD            HOMEWOOD                41.56N 87.66W
07/29/2016                   COOK               IL   COCORAHS

            SEVERAL INCHES OF WATER ON 183RD...HALSTED AND AT RIDGE
            AND RIEGEL ROADS.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:01 PM CDTAreal Flood AdvisoryLOTLake3 hr
Jul 29, 1:28 PM CDTSpecial Weather StatementLOTJasper92 min
Jul 29, 1:48 PM CDTAreal Flood AdvisoryLOTLake, Porter3 hr
Jul 29, 2:28 PM CDTFlash Flood WarningLOTLake, Porter3 hr
Jul 28, 8:22 PM CDTRiver Flood WarningLOTWill18 hr
Jul 29, 1:07 PM CDTAreal Flood AdvisoryLOTDeKalb, Kane, Ogle, Winnebago3 hr
Jul 29, 1:40 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Will5 hr
Jul 29, 2:17 PM CDTFlash Flood WarningLOTDeKalb, Ogle3 hr
Jul 29, 2:20 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane, Will6 hr
Jul 29, 3:31 PM CDTRiver Flood WarningLOTWill33 hr
Jul 29, 3:51 PM CDTRiver Flood AdvisoryLOTWill34 hr
Jul 29, 4:11 PM CDTSpecial Marine WarningLOT49 min
Jul 29, 5:33 PM CDTAreal Flood AdvisoryLOTWinnebago3 hr
Jul 29, 6:45 PM CDTRiver Flood AdvisoryLOTKane, Kendall25 hr

Nearby

Flash Flood Warnings in Indiana, 2016Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.